Ask an expert
Question

18 Jul 2005

Medication affecting periods
I was prescribed Penicilin (adco-amoclav bd) to treat tonsilitis.Is it possible that this would delay my period by more than a week? I was due to start my period last week Tuesday and I still haven't.If it's not normal then I know I can do a pregnancy test as my husband I have been trying to conceive for 4 years and I've been regular since last year December. I don't want to get my hopes up high if it is normal to delay my period though and there are no side effects like this on the package insert.
Answer 458 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

It is not usual for Penicillin to delay a period for this length of time.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9365 votes
No
67% - 19342 votes
Vote